Alert archive / Alabama / Tornado Warnings in 2006

Tornado Warning 63, NWS Birmingham, AL

October 11, 2006Lee County, Alabama

NWS Birmingham, AL issued this tornado warning at Oct 11, 2006, 6:27 PM CDT for Lee County, Alabama. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 11, 2006, 6:27 PM CDT (23:27 UTC)
Expired
Oct 11, 2006, 7:00 PM CDT
In force
33 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Lee County, AL

What was reported inside it

TimeReportWhereRemark
Oct 11, 6:36 PM CDTFUNNEL CLOUD1 N Opelika, ALFUNNEL CLOUD JUST NORTH OF OPELIKA.
Oct 11, 6:40 PM CDTTSTM WND DMG6 Ne Opelika, ALTREES DOWN ON HIGHWAY 29 NORTH AND COUNTY ROAD 262.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 112327
TORBMX
ALC081-120000-
/O.NEW.KBMX.TO.W.0063.061011T2327Z-061012T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
627 PM CDT WED OCT 11 2006

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN LEE COUNTY IN EAST CENTRAL ALABAMA

* UNTIL 700 PM CDT

* AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME
  NORTH CENTRAL LEE COUNTY...OR ABOUT 6 MILES NORTHWEST OF OPELIKA...
  MOVING EAST AT 30 MPH.

* THE TORNADO IS WILL BE NEAR...
  RURAL NORTHERN LEE COUNTY AT 640 PM CDT
  RURAL NORTHEASTERN LEE COUNTY AT 650 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.

LAT...LON 3266 8512 3266 8529 3267 8545 3273 8548
      3274 8542 3273 8527 3273 8526 3273 8513

$$

10/ARM
2 follow-up statements
000 
WWUS54 KBMX 112340
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 PM CDT WED OCT 11 2006

ALC081-120000-
/O.CON.KBMX.TO.W.0063.000000T0000Z-061012T0000Z/
LEE AL-
638 PM CDT WED OCT 11 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTH
CENTRAL LEE COUNTY...

AT 633 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD JUST 
NORTH OF OPELIKA ALONG HIGHWAY 280 MOVING EAST AT 30 MPH. 

THE TORNADO WILL BE NEAR...
  RURAL NORTHEASTERN LEE COUNTY AT 650 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3265 8512 3267 8537 3271 8538 3274 8513

$$

10/ARM
000 
WWUS54 KBMX 112359
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
658 PM CDT WED OCT 11 2006

ALC081-120008-
/O.EXP.KBMX.TO.W.0063.000000T0000Z-061012T0000Z/
LEE AL-
658 PM CDT WED OCT 11 2006

...THE TORNADO WARNING FOR NORTH CENTRAL LEE COUNTY EXPIRES AT 700 PM
CDT...

AT 658 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED 
AREA. THUS...THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3265 8512 3267 8537 3271 8538 3274 8513

$$

10/ARM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Oct 11, 3:13 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Oct 11, 3:13 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CDT WED OCT 11 2006

.DISCUSSION...

LONG ADVERTISED PAIR OF COLD FRONTAL PASSAGES ABOUT TO COMMENCE
ACROSS CENTRAL ALABAMA. AS OF 19Z...LOOKS LIKE THE FIRST FRONT HAS
MADE IT AS FAR AS MKL...MEM...AND MLU. BAND OF SHOWERS AND
POTENTIAL THUNDERSTORMS STRETCHES FROM SOUTH OF TCL AND
BHM...NORTHEASTWARD INTO TN...AND EXPECTING COVERAGE TO INCREASE A
LITTLE BIT MORE DURING THE COARSE OF THE AFTERNOON.

THOSE SHOWERS AND STORMS SHOULD EXIT/END FAIRLY QUICKLY THIS
EVENING...AND WILL LIMIT SMALL POPS TONIGHT TO EASTERN HALF OF
FORECAST AREA. AND THUS WE AWAIT THE ARRIVAL OF FRONT NUMBER 2.

NAM HAS SLOWED DOWN ITS SECOND FRONTAL PASSAGE TO BE MORE IN LINE
WITH THE GFS. THIS IMPLIES THAT TEMPS WILL HAVE A CHANCE TO
RECOVER INTO THE 70S TOMORROW MOST AREAS (ALL BUT NORTHWEST
CORNER). HIGHS TOMORROW REMAIN PROBLEMATIC...DUE TO THE TIGHT
TEMPERATURE GRADIENT ALONG THE FRONT AND THE LEVEL OF UNCERTAINTY
IN THE EXACT PLACEMENT OF THE FRONT.

THE BIG CHILL STARTS TOMORROW NIGHT...WITH TEMPS EXPECTED TO DROP
INTO THE 40S BY FRIDAY MORNING. COLD AIR ADVECTION CONTINUES AT A
GOOD CLIP INTO FRIDAY. MODELS CONTINUE TO SHOW THAT PENETRATION OF
COLD AIR WILL NOT BE QUITE AS DIRECT INTO THE STATE AS INITIALLY
THOUGHT. THINKING BACK...I SHOULD HAVE PROBABLY TAKEN THE GFSS
COLD BIAS AT LONGER FORECAST PERIODS INTO ACCOUNT. GIVEN
INCREASING EVIDENCE...WILL SUCCOMB TO THE PRESSURE AND TWEEK
FRIDAYS TEMPS UP A COUPLE MORE DEGREES (BUT STILL REMAIN BELOW MOS).

COLDEST NIGHT OF THE SEASON SO FAR STILL IN STORE FOR FRIDAY
NIGHT. CO-OP MOS ACTUALLY GIVING HAMILTON A LOW OF 28 DEGREES
SATURDAY MORNING...AND REGULAR MOS GOES TO 40 OR BELOW ACROSS THE
ENTIRE FORECAST AREA. THIS JUST SEEMS A BIT TOO LOW TO ME. BUT
WITH CLEAR SKIES AND LIGHT WINDS...FROST CONDUCIVE CONDITIONS MAY
BECOME WIDESPREAD ENOUGH TO ISSUE A FROST ADVISORY FOR AT LEAST A
PART OF THE AREA.

REMAINDER OF THE FORECAST CONTINUES TO FEATURE A WARMING TREND...AS
LOW LEVELS START TO RELOAD THE MOISTURE. SUCCESSIVE RUNS OF THE
LONG RANGE MODELS FAIL TO SHED ANY LIGHT ON WHEN/HOW THE SOUTHWEST
UPPER LOW WILL EJECT. THUS...WILL STAY CLOSE TO GUIDANCE.

/61/

&&

.AVIATION...DISCUSSION FOR 18Z TAFS.

SCT-BKN 3-5 THOUSAND FT CEILINGS EXPECTED THROUGH THE AFTERNOON AS A
COLD FRONT APPROACHES WEST ALABAMA. SCATTERED SHOWERS AND FEW
THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT THIS AFTERNOON AND
EARLY EVENING...WITH TEMPORARY MVFR CONDITIONS AND GUSTY WINDS AT
TCL, BHM, EET, AND ANB WITH PASSAGE. AFTER 02Z...FRONT WILL WEAKEN
AND SURFACE WINDS WILL BECOME WEST NORTHWEST AT 2-3 KNOTS. SKIES
SHOULD BE MOSTLY CLEAR TONIGHT. WITH LIGHT WINDS AND MOSTLY CLEAR
SKIES...MVFR CONDITIONS IN FOG EXPECTED BETWEEN 08 AND 13Z.

58/ROSE

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     51  70  42  59 /  20  30  20   0
ANNISTON    53  74  47  59 /  20  20  20   0
BIRMINGHAM  53  70  45  60 /  10  20  20   0
TUSCALOOSA  53  72  44  63 /  10  20  20   0
CALERA      54  73  47  60 /  10  20  20   0
AUBURN      52  79  43  61 /  20  20  20  10
MONTGOMERY  55  79  49  64 /  20  20  20  10
TROY        53  80  49  65 /  20  10  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Oct 11, 1:14 PM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
114 PM CDT WED OCT 11 2006

ALZ011>015-017>050-121200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
114 PM CDT WED OCT 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A WEAK
COLD FRONT APPROACHES WEST ALABAMA. THE STRONG STORMS WILL PRODUCE
GUSTY WINDS UP TO 40 MPH AND SMALL HAIL. THE BEST CHANCE OF STRONG
THUNDERSTORMS WILL BE FROM 3 PM CDT UNTIL 7 PM CDT AND IN AREAS
EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 85.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SATURDAY MORNING...LIGHT FROST IS POSSIBLE IN NORMALLY COLDER
LOCATIONS...MAINLY VALLEYS...ALONG AND NORTH OF INTERSTATE 20 AS THE
COLDEST AIR SO FAR THIS SEASON MOVES INTO THE AREA. TEMPERATURES MAY
DROP INTO THE MID 30S.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 11, 4:28 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
428 PM CDT WED OCT 11 2006

ALZ021-112215-
CLEBURNE-
428 PM CDT WED OCT 11 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 515
PM CDT...

AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER HEFLIN MOVING EAST AT 20 MPH.  ANOTHER STRONG
STORM WAS OVER THE NORTHWEST PORTION OF THE COUNTY ALOS MOVING EAST
AT 20 MPH.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HEFLIN...FRUITHURST...
EDWARDSVILLE AND PINEY WOODS THROUGH 515 PM CDT.

THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE
POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING
SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF
YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A
LIGHTNING SHELTER. OTHERWISE... BOATERS SHOULD HEAD TO SHORE AND SEEK
SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN
CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF
THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

KSL
Special weather statement, Oct 11, 5:30 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
530 PM CDT WED OCT 11 2006

ALZ037-112300-
TALLAPOOSA-
530 PM CDT WED OCT 11 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL
600 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 15 MILES SOUTH OF DADEVILLE.  THE THUNDERSTORM WAS
MOVING EAST AT 20 MPH.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DADEVILLE THROUGH 600 PM
CDT.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.

KSL
Special weather statement, Oct 11, 5:34 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
534 PM CDT WED OCT 11 2006

ALZ043-112300-
ELMORE-
534 PM CDT WED OCT 11 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE COUNTY UNTIL 600 PM
CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 10 MILES WEST OF KOWALIGA...MOVING EAST AT 30 MPH.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR KOWALIGA THROUGH 600 PM
CDT.

THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE
POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

10/ARM
Special weather statement, Oct 11, 6:01 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
601 PM CDT WED OCT 11 2006

ALZ042-112330-
LOWNDES-
601 PM CDT WED OCT 11 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SOUTHERN LOWNDES COUNTY
UNTIL 630 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BRAGGS...MOVING EAST AT 25 MPH.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRAGGS AND FORT DEPOSIT
THROUGH 630 PM CDT.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.

KSL
Special weather statement, Oct 11, 6:09 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
609 PM CDT WED OCT 11 2006

ALZ038-112345-
CHAMBERS-
609 PM CDT WED OCT 11 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 645
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 14 MILES WEST OF CUSSETA...MOVING EAST AT 25 MPH.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CUSSETA...VALLEY...LANETT
AND HUGULEY THROUGH 645 PM CDT.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

10/ARM
Special weather statement, Oct 11, 6:20 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
620 PM CDT WED OCT 11 2006

ALZ047-112345-
LEE-
620 PM CDT WED OCT 11 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE COUNTY UNTIL 645 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES NORTHWEST OF OPELIKA...MOVING EAST AT 30 MPH.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR OPELIKA THROUGH 645 PM
CDT.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

10/ARM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 4:18 PM CDTSevere Thunderstorm WarningBMXTalladega11 min
Oct 11, 4:48 PM CDTTornado WarningBMXClay, Cleburne27 min
Oct 11, 4:56 PM CDTTornado WarningBMXRandolph19 min
Oct 11, 5:44 PM CDTSevere Thunderstorm WarningBMXTallapoosa31 min
Oct 11, 5:46 PM CDTSevere Thunderstorm WarningBMXElmore14 min

Nearby

Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.